Illinois, 2009Hail and Damaging Winds in Illinois, June 19, 2009
June 19, 2009 · NWS LSX · 10 events in 8 counties and zones
A strong front moved through the region triggering showers and thunderstorms. Numerous reports of damaging winds and hail were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong front moved through the region triggering showers and thunderstorms. Numerous reports of damaging winds and hail were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 19, 12:07 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 19, 12:07 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
107 PM CDT FRI JUN 19 2009
.DISCUSSION...
/106 PM CDT FRI JUN 19 2009/
ACTIVE AFTERNOON AND EVENING AHEAD AS SHORTWAVE APPROACHES A VERY
MOIST UNSTABLE AND UNCAPPED ATMOSPHERE. THUNDERSTORMS WILL CONTINUE
TO DEVELOP...INITIALLY WE BELIEVE SUPERCELLS WILL BE THE STORM MODE.
BUT GIVEN UNIDIRECTIONAL SHEAR PROFILES WE SHOULD SEE THE CELLS
MERGE INTO LINEAR BOWING COMPLEXES WHICH WILL AFFECT NORTHERN
MISSOURI AND WEST CENTRAL ILLINOIS. FRONT WILL CONTINUE TO SAG
SOUTH DURING THE EVENING WITH FURTHER DEVELOPMENT POSSIBLE TO THE
INTERSTATE 70 CORRIDOR. NOT SURE ABOUT THE SEVERITY OR COVERAGE OF
THIS CONVECTION GIVEN THE WEAK CONVERGENCE AND LACK OF UPPER AIR
SUPPORT IN WAKE OF THE AFOREMENTIONED SHORTWAVE. IN ANY CASE...WEAK
WESTERLY WARM ADVECTION SHOULD BE ENOUGH TO KEEP THUNDERSTORMS GOING
OVERNIGHT ON THE WESTERN FLANK OF THE OUTFLOW/EFFECTIVE FRONT AS IT
STALLS JUST SOUTH OF INTERSTATE 70.
PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS GIVEN THE BOWING
STRUCTURES THAT ARE EXPECTED AFTER THE INITIAL SUPERCELL MODE. WILL
ALSO HAVE TO KEEP A WATCHFUL EYE ON HEAVY RAINFALL WITH ANY ECHO
TRAINING AS PRECIPITABLE WATER VALUES REMAIN NEAR 2 INCHES.
SHOULD SEE SCATTERED THUNDERSTORMS DEVELOP AGAIN ON SATURDAY
...ESPECIALLY DURING THE AFTERNOON AS FRONT REMAINS QUASI-STATIONARY
OVER THE REGION AND SERVES AS THE FOCUS FOR DIURNAL DEVELOPMENT. BY
SATURDAY NIGHT THE FRONT WILL BEGIN TO LIFT BACK NORTH AS A WARM
FRONT AND THE SUMMER HEAT WILL RETURN.
AN EXTENDED PERIOD OF HEAT AND HUMIDITY IS EXPECTED SUNDAY THROUGH
THURSDAY AS THE UPPER RIDGE BUILDS BACK ACROSS THE REGION. ST. LOUIS
METRO WILL LIKELY SEE TEMPERATURES IN THE MID TO UPPER 90S THROUGH
THE PERIOD WITH AFTERNOON AND EARLY EVENING HEAT INDICES BETWEEN 105
AND 110 DEGREES. OTHER THAN VERY ISOLATED AFTERNOON CONVECTION...THE
UPPER RIDGE SHOULD EFFECTIVELY CAP THE ATMOSPHERE AND A DRY FORECAST.
SOME INDICATION IN MEDIUM RANGE GUIDANCE THAT A TROF WILL TRY TO DIG
INTO THE EASTERN SIDE OF THE RIDGE LATE NEXT WEEK...BUT WE WILL SEE.
CVKING
&&
.AVIATION...
/1213 PM CDT FRI JUN 19 2009/
FOR THE 18Z TAFS...
VFR CONDITIONS WITH WSW WINDS AND SCT DIURNAL CU WILL CONTINUE
THROUGH LATE AFTN. THUNDERSTORMS ARE EXPECTED TO FORM AHEAD OF AN
APPROACHING COLD FRONT...REACHING UIN AROUND 23Z AND STL AROUND
04Z. WINDS WILL VEER SLIGHTLY BEHIND THE FRONT WITH MVFR CIGS SCATTERING
OUT AND IMPROVING TO VFR ON SAT.
KANOFSKY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR JEFFERSON-LINCOLN-
MADISON-ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-
STE. GENEVIEVE.
IL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BOND IL-CALHOUN IL-
CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Jun 19, 12:15 PM CST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
115 PM CDT FRI JUN 19 2009
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
115 PM CDT FRI JUN 19 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE LIKELY ALONG AND NORTH OF INTERSTATE 70. SOME OF
THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WIND GUSTS IN EXCESS
OF 70 MPH...LARGE HAIL AND LOCALLY HEAVY RAINFALL. ISOLATED...SHORT
LIVED TORNADOES ARE ALSO POSSIBLE.
HEAT INDEX READINGS AROUND 105 DEGREES WILL CONTINUE INTO THE
EARLY EVENING HOURS OVER PARTS OF EAST CENTRAL AND SOUTHEAST
MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS.
MODERATE RIVER FLOODING IS OCCURRING ALONG PORTIONS OF THE
MISSOURI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC
DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY.
THE HEAT WILL REBUILD ACROSS THE REGION NEXT WEEK WITH AFTERNOON
HEAT INDEX READINGS ABOVE 100 DEGREES SUNDAY THROUGH THURSDAY.
THE ST. LOUIS METROPOLITAN AREA WILL BE HOTTER DUE TO THE HEAT
ISLAND EFFECT...WITH AFTERNOON HIGHS IN THE UPPER 90S AND HEAT
INDEX READINGS IN EXCESS OF 105 DEGREES.
MODERATE RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE
MISSOURI AND MISSISSIPPI RIVERS. SEE THE APPROPRIATE FLOOD
STATEMENT FOR SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
CVKING
In the hours before
Special weather statement, Jun 19, 2:11 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
311 PM CDT FRI JUN 19 2009
ILZ095-MOZ019-026-027-192100-
ADAMS IL-LEWIS MO-MARION MO-SHELBY MO-
311 PM CDT FRI JUN 19 2009
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...SHELBY...MARION AND ADAMS
COUNTIES UNTIL 400 PM CDT...
AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PHILADELPHIA...OR 13 MILES NORTH OF MONROE
CITY...MOVING NORTHEAST AT 55 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PALMYRA...
CANTON...
QUINCY...
LEWISTOWN...
EWING...
MAYWOOD...
LA GRANGE...
MENDON...
CAMP POINT...
CLAYTON...
MONTICELLO...
TAYLOR...
MARBLEHEAD...
MEYER...
URSA...
BURTON...
FOWLER...
PALOMA...
COLUMBUS...
COATSBURG...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
GLASS
Special weather statement, Jun 19, 2:12 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
312 PM CDT FRI JUN 19 2009
ILZ079-MOZ075-192100-
RANDOLPH IL-STE. GENEVIEVE MO-
312 PM CDT FRI JUN 19 2009
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STE. GENEVIEVE AND
RANDOLPH COUNTIES UNTIL 400 PM CDT...
AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BLOOMSDALE...OR 6 MILES WEST OF STE.
GENEVIEVE...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...STE. GENEVIEVE...
CHESTER...SPARTA...EVANSVILLE...BALDWIN...BREMEN...STEELEVILLE...
TILDEN...PERCY...COULTERVILLE...PRAIRIE DU ROCHER...KELLOGG...
MODOC...ROOTS...KASKASKIA...RUMA...ELLIS GROVE...WALSH...PRESTON AND
NEW PALESTINE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
CVKING
Local storm report, Jun 19, 2:20 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
320 PM CDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND GST PERRY 39.43N 91.67W
06/19/2009 E65 MPH RALLS MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0902436
KANOFSKYThunderstorm Wind, Adams
- When
- June 19, 2:34 PM CST to 2:35 PM CST
- Where
- Adams County, Quincy
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 39.930, -91.400
Thunderstorm winds caused structural damage to a three story brick building in downtown Quincy. The entire brick wall on the back of the building blew down and fell onto cars in the parking lot. No injuries were reported. Also, a retirement community building had several windows blown out and numerous trees, tree limbs and power lines were blown down.
Thunderstorm Wind, Pike
- When
- June 19, 3:00 PM CST
- Where
- Pike County, Fishhook
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 39.800, -90.880
Several trees were blown down in Fishhook.
Thunderstorm Wind, Pike
- When
- June 19, 3:10 PM CST
- Where
- Pike County, Perry
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 39.780, -90.750
Several trees were blown down in Perry.
Thunderstorm Wind, Brown
- When
- June 19, 3:15 PM CST
- Where
- Brown County, Versailles
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 39.880, -90.650
Several trees were blown down in Versailles.
Thunderstorm Wind, Jersey
- When
- June 19, 4:22 PM CST
- Where
- Jersey County, 0.45 mi NNE of Elsah
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 38.956, -90.347
Several power lines were blown down on Principia College Campus.
Thunderstorm Wind, Macoupin
- When
- June 19, 4:35 PM CST
- Where
- Macoupin County, 6 mi E of Brighton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 39.030, -90.018
Several large tree limbs were blown down.
Hail, Macoupin
- When
- June 19, 4:40 PM CST
- Where
- Macoupin County, Bunker Hill
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.030, -89.950
Thunderstorm Wind, Montgomery
- When
- June 19, 5:20 PM CST
- Where
- Montgomery County, Raymond
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.320, -89.570
Several large tree limbs were blown down in Raymond.
Thunderstorm Wind, Marion
- When
- June 19, 6:50 PM CST
- Where
- Marion County, Sandoval to Centralia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 38.620, -89.120
Several large tree limbs and power lines were blown down between Sandoval and Centralia.
Thunderstorm Wind, Clinton
- When
- June 19, 11:20 PM CST
- Where
- Clinton County, Trenton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.600, -89.680
Thunderstorm winds damaged a small shed and blew some aluminum siding off of an outbuilding.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Michigan, June 19 to 20, 2009$38 million · EF2 · 13 events
- Excessive Heat in Alabama, June 19 to 23, 200924 injured · 2 events
- Tornado and Flash Flooding in Wisconsin, June 19, 2009$26 million · EF0 · 11 events
- Excessive Heat in Illinois, June 19, 20091 death · 1 event
- Tornado and Flash Flooding in Illinois, June 19, 2009$256,000 · EF1 · 63 events
- Tornadoes and Flash Flooding in Illinois, June 19 to 20, 2009$1.4 million · EF0 · 50 events
- Hail and Damaging Winds in Iowa, June 19, 2009$1.8 million · 1 in hail · 32 events
- Flash Flooding and Flooding in Illinois, June 19 to 20, 2009$550,000 · 1.75 in hail · 36 events
- Flash Flooding and Damaging Winds in Iowa, June 19, 2009$380,000 · 74 kt wind · 27 events
- Hail and Damaging Winds in Iowa, June 19, 2009$373,000 · 82 kt wind · 18 events
- Flood in Iowa, June 19 to 26, 2009$500,000 · 1 event
- Flash Flooding and Damaging Winds in Illinois, June 19, 2009$225,000 · 70 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183937, 183947, 183948, 183951, 183971, 183962, 183965, 183974, 183986, 183988.